How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 55502
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

I had some very strong palpitations last night (which woke

Resolved Question:

I had some very strong palpitations last night (which woke me up), and throughout the day I had some discomfort in mynchest (no pain), also had some milder ones. (History: I was several years ago I was told I get ectopic beats - for no apparent reason, but shouldn't worry.)
Further to advice from one of the JustAnswer doctors today it was decided it was most likely due to an expired bottle of Fluoxetine although I had only been taking it since Friday 1ml/day (20mg/5ml solution). I was also advised to have an ECG. As I am abroad now I was hoping for an explanation of what I have been told.
The ECG was in sinus rythm, no ectopic beats or other abnormalities, however the QT was at 113%. What does this mean, why could this be, is this something to worry about and what can I do about it - or do I need to do anything about it?
Submitted: 2 years ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 2 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.
do you know the exact QT interval?
Customer: replied 2 years ago.

No unfortunately I was only told 113%.

Expert:  Dr. Phil, MD replied 2 years ago.
I doubt it was from fluoxetine
if anything when it is expired it will be less active.
I would get a holter monitor. This is a 24 hour wearable EKG
this will track your heart rhythm and detect any abnormals
Customer: replied 2 years ago.

I had a holter and also an ultrasound on my heart a few years back and all was good (apart from the ectopic beats) so I think the doctor may be reluctant. Anyway, what does it mean and what could cause it? And is it dangerous?

Expert:  Dr. Phil, MD replied 2 years ago.
what does the QT mean? is that what you are asking?
do you take any other meds?
Customer: replied 2 years ago.

Yes, and why could it be higher.

And no, no other regular medication.

Expert:  Dr. Phil, MD replied 2 years ago.
women generally have a higher QT interval to begin with.
It could be a normal variation
it also could be because of dehydration or an electrolyte disturbance
I would get some blood work as well to make sure potassium is normal
Dr. Phil, MD and other Cardiology Specialists are ready to help you
Expert:  Dr. Phil, MD replied 2 years ago.
I noticed that our chat is not complete.

My main goal is your 100% satisfaction and for you to consider this service excellent. If you are not 100% satisfied, just click reply and I will happily provide more information.
Expert:  Dr. Phil, MD replied 2 years ago.
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)

Related Cardiology Questions